Alert archive / Iowa / Tornado Warnings in 2023

Tornado Warning 6, NWS Quad Cities, IA

March 31, 2023Jefferson County, Keokuk County, Washington County, Iowa

NWS Quad Cities, IA issued this tornado warning at Mar 31, 2023, 3:35 PM CDT for Jefferson County, Keokuk County, Washington County, Iowa. It was in force for 40 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2023, 3:35 PM CDT (20:35 UTC)
Expired
Mar 31, 2023, 4:15 PM CDT
In force
40 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
2.75 in

Counties Jefferson County, IA, Keokuk County, IA, Washington County, IA

The radar

The Des Moines radar (KDMX), 137 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 3:48 PM CDTTORNADO1 Se Martinsburg, IA*** 3 INJ *** PEAK WIND 170 MPH AND MAX WIDTH 600 YARDS.
Mar 31, 3:48 PM CDTTORNADO1 Se Martinsburg, IAUPDATES PREVIOUS TORNADO REPORT FROM 1 SE MARTINSBURG. THIS WAS DETERMINED TO BE A SEPARATE TORNADO FROM THE ONE THAT DEVELOPED SOUTHWEST OF KEOTA WHICH BECAME AN EF4. PEAK WIND 150 MPH AND MAX WIDTH 1000 YARDS.
Mar 31, 3:57 PM CDTTORNADO 02 Sse Lancaster, IALARGE TORNADO ON THE GROUND.
Mar 31, 4:10 PM CDTTORNADO4 W Talleyrand, IAUPDATES PREVIOUS TORNADO REPORT FROM 4 W TALLEYRAND. THIS WAS THE TORNADO THAT DEVELOPED IN EASTERN KEOKUK COUNTY SOUTHWEST OF KEOTA THAT WENT THROUGH NORTHWESTERN WASHINGTON COUNTY AND EVENTUALLY DISSIPATED IN FAR SOUTHWESTERN JOHNSON COUNTY. THIS TORNADO WAS
Mar 31, 4:10 PM CDTTORNADO4 W Talleyrand, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 31, 11:46 AM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2023-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2023-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 433 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
897 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
433 m²/s²
0-3 km storm-relative helicity
424 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

135 
WFUS53 KDVN 312035
TORDVN
IAC101-107-183-312115-
/O.NEW.KDVN.TO.W.0006.230331T2035Z-230331T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
335 PM CDT Fri Mar 31 2023

The National Weather Service in the Quad Cities has issued a

* Tornado Warning for...
  Keokuk County in southeastern Iowa...
  Northwestern Washington County in southeastern Iowa...
  Northwestern Jefferson County in southeastern Iowa...

* Until 415 PM CDT.
    
* At 335 PM CDT, a severe thunderstorm capable of producing a tornado
  was located near Hedrick, or 8 miles northeast of Ottumwa, moving
  northeast at 65 mph.

  HAZARD...Tornado and baseball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Martinsburg around 340 PM CDT.
  Hayesville, Ollie, Pekin and Linby around 345 PM CDT.
  Sigourney, Lancaster, Keokuk County Expo and Yenruogis County Park 
  around 350 PM CDT.
  Harper, Lake Belva Deer Park and Talleyrand around 355 PM CDT.

Other locations in the path of this tornadic thunderstorm include
South English, Kinross and Keota.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4129 9241 4151 9219 4151 9194 4137 9177
      4106 9218 4116 9218 4116 9241
TIME...MOT...LOC 2035Z 225DEG 57KT 4113 9235 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.75 IN

$$

McClure
4 follow-up statements
424 
WWUS53 KDVN 312044
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
344 PM CDT Fri Mar 31 2023

IAC101-107-183-312115-
/O.CON.KDVN.TO.W.0006.000000T0000Z-230331T2115Z/
Keokuk IA-Washington IA-Jefferson IA-
344 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR KEOKUK...
NORTHWESTERN WASHINGTON AND NORTHWESTERN JEFFERSON COUNTIES...
    
At 343 PM CDT, a confirmed tornado was located near Hedrick, or 7
miles northeast of Ottumwa, moving northeast at 55 mph.

HAZARD...Damaging tornado and baseball size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornado will be near...
  Martinsburg around 350 PM CDT.
  Hayesville, Pekin and Linby around 355 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Sigourney, Ollie, Lancaster, Keokuk County Expo, Lake Belva Deer
Park, Yenruogis County Park, South English, Harper, Talleyrand,
Kinross and Keota.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4129 9241 4151 9219 4151 9194 4137 9177
      4106 9218 4116 9218 4116 9241
TIME...MOT...LOC 2043Z 225DEG 48KT 4112 9234 

TORNADO...OBSERVED
MAX HAIL SIZE...2.75 IN

$$

McClure
481 
WWUS53 KDVN 312049
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
349 PM CDT Fri Mar 31 2023

IAC101-107-183-312115-
/O.CON.KDVN.TO.W.0006.000000T0000Z-230331T2115Z/
Keokuk IA-Washington IA-Jefferson IA-
349 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR KEOKUK...
NORTHWESTERN WASHINGTON AND NORTHWESTERN JEFFERSON COUNTIES...
    
At 349 PM CDT, a confirmed large and extremely dangerous tornado was
located over Martinsburg, or 11 miles south of Sigourney, moving
northeast at 50 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Hayesville and Ollie around 355 PM CDT.
  Sigourney, Lancaster and Keokuk County Expo around 400 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Lake Belva Deer Park, Yenruogis County Park, Talleyrand, Harper,
Keota, Webster, South English and Kinross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4129 9241 4151 9219 4151 9194 4137 9177
      4106 9218 4116 9218 4116 9241
TIME...MOT...LOC 2049Z 211DEG 44KT 4117 9224 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.75 IN

$$

McClure
743 
WWUS53 KDVN 312056
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
356 PM CDT Fri Mar 31 2023

IAC101-312105-
/O.CAN.KDVN.TO.W.0006.000000T0000Z-230331T2115Z/
Jefferson IA-
356 PM CDT Fri Mar 31 2023

...THE TORNADO WARNING FOR NORTHWESTERN JEFFERSON COUNTY IS
CANCELLED...
    
The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 800 PM CDT for southeastern
and east central Iowa.

LAT...LON 4129 9241 4151 9219 4151 9194 4137 9177
      4116 9209 4116 9241
TIME...MOT...LOC 2055Z 211DEG 44KT 4124 9218 

$$

IAC107-183-312115-
/O.CON.KDVN.TO.W.0006.000000T0000Z-230331T2115Z/
Keokuk IA-Washington IA-
356 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR KEOKUK
AND NORTHWESTERN WASHINGTON COUNTIES...
    
At 355 PM CDT, a confirmed large and extremely dangerous tornado was
located near Lancaster, or near Sigourney, moving northeast at 50
mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Sigourney and Keokuk County Expo around 400 PM CDT.
  Lake Belva Deer Park, Yenruogis County Park and Talleyrand around 
  405 PM CDT.

Other locations in the path of this tornadic thunderstorm include
Harper, Keota, Webster, South English and Kinross.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4129 9241 4151 9219 4151 9194 4137 9177
      4116 9209 4116 9241
TIME...MOT...LOC 2055Z 211DEG 44KT 4124 9218 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.75 IN

$$

McClure
013 
WWUS53 KDVN 312102 RRA
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
402 PM CDT Fri Mar 31 2023

IAC107-183-312115-
/O.CON.KDVN.TO.W.0006.000000T0000Z-230331T2115Z/
Keokuk IA-Washington IA-
402 PM CDT Fri Mar 31 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR EASTERN
KEOKUK AND NORTHWESTERN WASHINGTON COUNTIES...
    
At 401 PM CDT, a confirmed large and extremely dangerous tornado was 
located 7 miles northwest of Richland, or near Sigourney, moving 
northeast at 60 mph.

This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!

HAZARD...Damaging tornado.

SOURCE...Weather spotters confirmed tornado.

IMPACT...You are in a life-threatening situation. Flying debris may 
         be deadly to those caught without shelter. Mobile homes 
         will be destroyed. Considerable damage to homes, 
         businesses, and vehicles is likely and complete destruction 
         is possible.

The tornado will be near...
  Lake Belva Deer Park around 405 PM CDT.
  Harper and Talleyrand around 410 PM CDT.
  Kinross, Keota and West Chester around 415 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a large, extremely dangerous and potentially deadly
tornado is on the ground. To protect your life, TAKE COVER NOW! Move
to a basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 4125 9228 4151 9214 4151 9194 4137 9177
      4116 9209 4122 9223
TIME...MOT...LOC 2101Z 225DEG 53KT 4126 9212 

TORNADO...OBSERVED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...2.75 IN

$$

McClure

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Mar 31, 3:03 PM CDT, 32 minutes earlier.

Area forecast discussion, Mar 31, 3:03 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
303 PM CDT Fri Mar 31 2023

.SYNOPSIS...
Issued at 302 PM CDT Fri Mar 31 2023

18z surface data has strong low pressure in western Iowa between
KSLB and KCIN. The warm front ran east from the storm across
northern Iowa into southern Wisconsin. The strong cold front ran
south from the low through western Missouri. Dew points were in the
50s and 60s east of the low into the Ohio Valley. Dew points in the
20s and 30s were behind the cold front in the Plains.

&&

.SHORT TERM...(This evening through Saturday)
Issued at 302 PM CDT Fri Mar 31 2023

Through 8 PM severe storms along the cold front will sweep through
the area. The overall forcing and wind fields will continue to
support severe storms with damaging winds with the potential for
tornadoes.

Behind the cold front winds will increase considerably overnight.
The entire area will be under a wind advisory with areas north and
east of a line from Independence, IA, to Clinton, IA, to Sterling,
IL starting at 10 PM.

Aloft the models are showing a trop fold moving through the area
during the evening hours. Surface observations in western Iowa
currently do not show anything but there is a possibility for a
period of extremely strong winds this evening that moves from west
to east across the area.

Late tonight into Wednesday very windy conditions will be seen as
strong high pressure moves in behind the strong storm system. Areas
of light rain or a rain/snow mix will be possible after midnight
before downward motions end the precipitation Wednesday morning.

Winds will slowly decrease from west to east Wednesday afternoon.

.LONG TERM...(Saturday night through Friday)
Issued at 302 PM CDT Fri Mar 31 2023

Very dynamic weather pattern across the country with another
significant storm system expected next week.

Saturday night/Sunday
Assessment...high confidence

High pressure quickly moves through the area Saturday night with
strong southerly return flow developing Sunday. The dry atmosphere
will allow a 30-35 diurnal range from the Sunday morning lows.

Sunday night through Monday night
Assessment...medium to high confidence

A front will move into the area and then stall out. A weak upper
level disturbance will provide enough lift to help generate areas of
rain with the potential for isolated thunderstorms on Monday. Cloud
cover will dictate overall temperatures but there are indications
that temperatures should average above normal, especially at night.
Attention then turns to the significant storm system.

Tuesday through Wednesday
Assessment...high confidence on another storm. Medium confidence
on specific details.

As mentioned earlier the overall flow pattern is very dynamic and
very conducive to generating powerful storm systems. The global
models differ on timing and overall details but agree that another
significant storm system will move through the Midwest.

The global models also agree that the center of the storm system
will pass west of the area. Such a track will place the area in the
warm sector.

A strong upper jet combined with strong forcing and moisture moving
into the area means more thunderstorms. From the large picture, the
setup is very favorable for strong to severe storms occurring. While
the models differ some on timing, Tuesday afternoon and evening
appears to be the most likely time for thunderstorms when the strong
cold front moves through the area.

If there is a strong dry punch with this storm system, a period of
dry conditions are possible Tuesday evening before wrap around
clouds and precipitation move into the area.

Right now the model consensus has likely to categorical pops Tuesday
and Tuesday night with slight chance to chance pops on Wednesday.

Conditions look very favorable for windy to very windy conditions
developing Tuesday night into Wednesday.

Temperatures will be well above normal on Tuesday and much colder on
Wednesday.

Wednesday night through Friday
Assessment...medium confidence

Mainly dry conditions will be seen for a majority of the period as
high pressure moves through the area. There is a weak upper level
disturbance moving through the area late Thursday night into Friday
that 'may' develop sprinkles or isolated showers.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1233 PM CDT Fri Mar 31 2023

Two rounds of severe storms will sweep through eastern Iowa and
northern Illinois through 00z/01. MVFR/VFR conditions will be
interspersed with IFR conditions in TSRA. After 00z/01 strong
gradient winds will begin developing that will cause considerable
low level mechanical turbulence. Widespread MVFR conditions will
then spread from west to east with wrap around clouds through
12z/01. Conditions will improve back to VFR after 18z/01.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Wind Advisory from 10 PM this evening to 1 PM CDT Saturday for
     Buchanan-Clinton-Delaware-Dubuque-Jackson-Jones.

     Wind Advisory until 1 PM CDT Saturday for Benton-Cedar-Des
     Moines-Henry IA-Iowa-Jefferson-Johnson-Keokuk-Lee-Linn-
     Louisa-Muscatine-Scott-Van Buren-Washington.

IL...Wind Advisory from 10 PM this evening to 1 PM CDT Saturday for
     Carroll-Jo Daviess-Stephenson-Whiteside.

     Wind Advisory until 1 PM CDT Saturday for Bureau-Hancock-
     Henderson-Henry IL-McDonough-Mercer-Putnam-Rock Island-
     Warren.

MO...Wind Advisory until 1 PM CDT Saturday for Clark-Scotland.

&&

SYNOPSIS...08
SHORT TERM...08
LONG TERM...08
AVIATION...08
Hazardous weather outlook, Mar 31, 3:42 AM CDT, 11 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
342 AM CDT Fri Mar 31 2023

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-010845-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
342 AM CDT Fri Mar 31 2023

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

The Storm Prediction Center has a Moderate Risk, or level 4 out
of 5, for severe thunderstorms this afternoon and evening. The
main hazards will be damaging straight line winds of 75 mph,
tornadoes, and large hail. Some of the tornadoes could be strong.

The thunderstorms will be very fast moving, from southwest to
northeast at 60 mph.

Before the storms arrive, a very high grassland fire danger is
forecast due to the warm temperatures and strong winds. Any fires
that occur may be difficult to control and burning should be
avoided today.

Strong gradient southwest winds are expected this afternoon and
tonight with gusts up to 50 mph. A wind advisory is in effect.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

Strong northwest winds gusting up to 50 mph will continue through
much of Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed this afternoon and evening.

Haase

In the hours before

Local storm report, Mar 31, 2:10 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
210 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             1 WSW NEW LONDON        40.92N 91.43W
03/31/2023  M1.00 INCH       HENRY              IA   TRAINED SPOTTER

&&
Local storm report, Mar 31, 2:11 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
211 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0143 PM     TSTM WND DMG     ANTIOCH                 40.31N 91.69W
03/31/2023                   CLARK              MO   LAW ENFORCEMENT

            TREE DOWN OVER HIGHWAY 81. PUBLIC REPORT
            RELAYED BY LAW ENFORCEMENT.

&&

RP KINNEY
Local storm report, Mar 31, 3:11 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
311 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0308 PM     HAIL             1 NNW MOLINE            41.50N 90.49W
03/31/2023  M0.25 INCH       ROCK ISLAND        IL   PUBLIC

            A LOT OF PEA SIZE HAIL IN DOWNTOWN MOLINE.

&&

DC
Local storm report, Mar 31, 3:21 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
321 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0321 PM     HAIL             1 SW BETTENDORF         41.56N 90.49W
03/31/2023  E0.25 INCH       SCOTT              IA   TRAINED SPOTTER

&&
Local storm report, Mar 31, 3:24 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
324 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             2 NE ROCK ISLAND        41.50N 90.55W
03/31/2023  E1.00 INCH       ROCK ISLAND        IL   PUBLIC

&&

RP KINNEY
Local storm report, Mar 31, 3:25 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
325 PM CDT FRI MAR 31 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             DAVENPORT               41.56N 90.60W
03/31/2023  E0.25 INCH       SCOTT              IA   BROADCAST MEDIA

&&

MW

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 12:18 AM CDTSpecial Weather StatementDVNDelaware, Dubuque42 min
Mar 31, 3:11 AM CDTWind AdvisoryDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more34 hr
Mar 31, 1:36 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNLee24 min
Mar 31, 2:07 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNDes Moines, Henry, Louisa, Muscatine38 min
Mar 31, 2:15 PM CDTSevere Thunderstorm WarningDVNLouisa, Scott45 min
Mar 31, 2:56 PM CDTSevere Thunderstorm WarningDVNScott49 min
Mar 31, 3:26 PM CDTSevere Thunderstorm WarningDVNClinton, Scott49 min
Mar 31, 3:53 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Iowa52 min
Mar 31, 4:02 PM CDTTornado Warning Tornado observedDVNBenton, Iowa43 min
Mar 31, 4:05 PM CDTTornado Warning Tornado observedConsiderable damage threatDVNIowa, Johnson, Keokuk, Washington40 min
Mar 31, 4:12 PM CDTTornado WarningDVNBenton33 min
Mar 31, 4:14 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNJefferson, Keokuk, Van Buren, Washington31 min
Mar 31, 4:27 PM CDTTornado Warning Tornado observedConsiderable damage threatDVNIowa, Johnson, Washington48 min
Mar 31, 4:32 PM CDTTornado WarningDVNBenton, Buchanan, Linn28 min
Mar 31, 4:35 PM CDTTornado WarningDVNJohnson, Louisa, Washington25 min
Mar 31, 4:41 PM CDTTornado WarningDVNBenton, Buchanan, Linn19 min
Mar 31, 4:45 PM CDTTornado WarningDVNHenry, Jefferson, Van Buren45 min
Mar 31, 4:50 PM CDTSevere Thunderstorm Warning Destructive damage threatDVNBenton, Buchanan, Delaware, Iowa, Linn55 min
Mar 31, 4:51 PM CDTTornado WarningDVNCedar, Johnson, Linn24 min
Mar 31, 4:57 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNBenton, Iowa, Jefferson, Johnson, Keokuk, Linn and 1 more48 min
Mar 31, 4:57 PM CDTTornado WarningDVNCedar, Johnson, Muscatine33 min
Mar 31, 5:10 PM CDTTornado Warning Tornado observedDVNCedar, Johnson, Jones, Linn35 min
Mar 31, 5:17 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNCedar, Clinton, Delaware, Dubuque, Jackson, Johnson and 2 more43 min
Mar 31, 5:17 PM CDTTornado WarningDVNCedar, Muscatine, Scott28 min
Mar 31, 5:21 PM CDTTornado Warning Tornado observedDVNCedar, Clinton, Jackson, Jones24 min
Mar 31, 5:22 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNCedar, Clinton, Des Moines, Henry, Johnson, Louisa and 2 more38 min
Mar 31, 5:24 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNDes Moines, Henry, Lee51 min
Mar 31, 5:26 PM CDTTornado WarningDVNDelaware49 min
Mar 31, 5:36 PM CDTTornado WarningDVNDelaware, Dubuque, Jones39 min
Mar 31, 5:37 PM CDTTornado Warning Tornado observedDVNCedar, Clinton, Scott38 min
Mar 31, 5:40 PM CDTTornado Warning Tornado observedDVNCedar, Clinton, Jackson, Jones50 min
Mar 31, 5:44 PM CDTSevere Thunderstorm Warning Destructive damage threatDVNClinton, Dubuque, Jackson61 min
Mar 31, 5:45 PM CDTTornado WarningDVNClinton, Muscatine, Scott45 min
Mar 31, 5:54 PM CDTSevere Thunderstorm Warning Destructive damage threatDVNBuchanan, Cedar, Clinton, Delaware, Dubuque, Jackson and 2 more51 min
Mar 31, 5:54 PM CDTTornado WarningDVNDes Moines, Louisa26 min
Mar 31, 5:56 PM CDTTornado Warning Tornado observedDVNClinton, Jackson24 min
Mar 31, 5:59 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNClinton, Muscatine, Scott46 min
Mar 31, 6:10 PM CDTTornado WarningDVNDubuque, Jackson35 min
Mar 31, 6:12 PM CDTTornado Warning Tornado observedDVNClinton, Jackson32 min
Mar 31, 6:18 PM CDTSevere Thunderstorm Warning Considerable damage threatDVNClinton, Jackson27 min

Nearby

Tornado Warnings in Iowa, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.